MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE, BILIARY CATHETER AND ACCESSORIES
Model Number G22657
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: olympus visiglide 0.025" wire guide.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the returned device.A cook quantum biliary inflation device (qbid-1) was filled with water and attached to the balloon inflation port and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated.The balloon would not hold pressure and water was seen leaking from two pinholes in the middle of the balloon.An examination of the gold bands near the proximal and distal end of the balloon were verified to be smooth and did not appear to be a contributor to the two pinholes in the middle of the balloon.A visual examination of the catheter showed a kink approximately 6 cm from the distal end of the device.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A pinhole in the balloon can occur if the balloon material comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all quantum ttc biliary balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that this device was used for papillary dilation (against intended use), a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic papillary balloon dilation (epbd) [off-label use], the balloon was inflated and the user noted that there was a pinhole in the balloon.Therefore, it was replaced with another device to complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
QUANTUM TTC BILIARY BALLOON DILATOR
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7052135
Report Number1037905-2017-00714
Device Sequence Number1211483
Product Code FGE
UDI-Device Identifier00827002226579
UDI-Public(01)00827002226579(17)191129(10)W3801275
Combination Product (Y/N)N
PMA/510(K) Number
K935094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22657
Device Catalogue NumberQBD-10X3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/30/2017
Device Age11 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1